Format

Send to

Choose Destination
Dermatol Online J. 2011 Oct 15;17(10):13.

Photolichenoid plaques with associated vitiliginous pigmentary changes.

Author information

1
Department of Dermatology, New York University, New York, New York, USA.

Abstract

A 49-year-old man with advanced HIV/AIDS on anti-retroviral therapy (HAART) and trimethoprim-sulfamethoxazole (TMP-SMX) presented with a several-month history of pruritic, erythematous, lichenified papules that coalesced into hyperkeratotic plaques on the trunk and extremities in a sun-exposed distribution. He shortly thereafter developed a progressive depigmentation over more than 80 percent of his body surface area. A biopsy specimen of an erythematous plaque on the trunk showed a superficial and mid-dermal infiltrate of lymphocytes with eosinophils, most consistent with either chronic lichenoid drug eruption or atypical lymphoproliferative disorder (ACLD) of HIV. The patient's lichenoid skin disease has persisted despite discontinuation of TMP-SMX, although it has improved partially with administration of topical glucocorticoids and acitretin. His depigmentation has continued to progress. We discuss the overlapping diagnostic entities which may be comprised by this patient's clinical disease, and highlight a unique presentation of the complex interaction between HIV infection and the skin.

PMID:
22031639
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Arthur C Huntley MD, California Digital Library
Loading ...
Support Center